Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 190, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 8, 2007, 6:41 PM CDT for Val Verde County, Texas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 8, 2007, 6:41 PM CDT (23:41 UTC)
- Expired
- May 8, 2007, 7:45 PM CDT
- In force
- 64 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Val Verde County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 11.7 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 380 J/kg
- Mixed-layer CIN
- -257 J/kg
- Mixed-layer LCL
- 1022 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEWX 082342 SVREWX TXC465-090045- /O.NEW.KEWX.SV.W.0190.070508T2341Z-070509T0045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 641 PM CDT TUE MAY 8 2007 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... VAL VERDE COUNTY IN SOUTH CENTRAL TEXAS... * UNTIL 745 PM CDT * AT 636 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED OVER VAL VERDE COUNTY...OR ABOUT 15 MILES NORTH OF LANGTRY...AND MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL VAL VERDE COUNTY AT 700 PM CDT SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE TO NO WARNING. LAT...LON 2994 10188 2977 10119 3015 10100 3012 10188 $$
2 follow-up statements
000 WWUS54 KEWX 090002 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 701 PM CDT TUE MAY 8 2007 TXC465-090045- /O.CON.KEWX.SV.W.0190.000000T0000Z-070509T0045Z/ VAL VERDE TX- 701 PM CDT TUE MAY 8 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR VAL VERDE COUNTY... AT 700 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADARS INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL TO QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED OVER WESTERN VAL VERDE COUNTY...OR ABOUT 16 MILES NORTHEAST OF LANGTRY...MOVING EAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL VAL VERDE COUNTY AT 720 PM CDT A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE WARNING. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT WEDNESDAY MORNING FOR SOUTH CENTRAL TEXAS. LAT...LON 2994 10188 2977 10119 3015 10100 3012 10188 $$
000 WWUS54 KEWX 090035 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 735 PM CDT TUE MAY 8 2007 TXC465-090045- /O.CON.KEWX.SV.W.0190.000000T0000Z-070509T0045Z/ VAL VERDE TX- 735 PM CDT TUE MAY 8 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR VAL VERDE COUNTY... AT 730 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADARS INDICATED THAT THE SEVERE STORM HAS WEAKENED...SO THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE AT 745 PM CDT. HOWEVER...THIS STORM MAY STILL PRODUCE SMALL HAIL AND WIND GUSTS TO 45 MPH. THIS STORM WAS LOCATED OVER WESTERN VAL VERDE COUNTY...OR ABOUT 17 MILES NORTHEAST OF LANGTRY...MOVING EAST AT 15 MPH. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT WEDNESDAY MORNING FOR SOUTH CENTRAL TEXAS. LAT...LON 2994 10188 2977 10119 3015 10100 3012 10188 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 6:34 PM CDT, 7 minutes earlier.
Area forecast discussion, May 8, 6:34 PM CDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 634 PM CDT TUE MAY 8 2007 .AVIATION... UPPER LOW ACROSS NEW MEXICO HAS PROVIDED ENOUGH INSTABILITY ALOFT FOR A COMPLEX OF THUNDERSTORMS TO DEVELOP ACROSS THE BIG BEND REGION TO THE RED RIVER VALLEY. THIS SYSTEM WILL SLOWLY MOVE EAST, AND IS EXPECTED TO AFFECT THE KDRT AERODROME THIS EVENING AND TONIGHT. LINGERING CB WITH VCTS IS EXPECTED THROUGH 06Z OUT WEST...MAINLY ALONG AND WEST OF A KERV TO KLRD LINE. MORE BENIGN CONDITIONS ARE ANTICIPATED ALONG THE I-35 CORRIDOR WITH VFR PERSISTING THROUGH THE EVENING AND EARLY NIGHT HOURS. STRATUS DEVELOPMENT IS EXPECTED TO LOWER CIGS TO MVFR BY 03-04Z. CIGS WILL CONTINUE TO LOWER AND COULD SEE SOME IFR CONDITIONS IN THE NEAR- DAWN HOURS. LIGHT TO MODERATE SE FLOW AT THE SFC WILL CONTINUE THROUGH THE TAF PERIOD. && .PREV DISCUSSION... /ISSUED 346 PM CDT TUE MAY 8 2007/ DISCUSSION... THE UPPER LOW IS APPARENT OVER NM ON WV SATELLITE IMAGERY AND IS MOVING SLOWLY TOWARD WEST TEXAS. THIS FEATURE WILL KEEP THINGS UNSETTLED OVER SOUTH CENTRAL TEXAS FOR THE NEXT FEW DAYS. MODELS SHOW THIS TROUGH MOVING ACROSS TEXAS DURING THE NEXT 48 TO 72 HOURS. FOR THE SHORT TERM DEW POINTS ARE IN THE LOW 70S IN THE SOUTHEASTERN PART OF THE CWA AND WINDS ARE FROM THE SOUTHEAST...SO EXPECT MOISTURE TO INCREASE ACROSS THE REST OF THE FORECAST AREA. THIS WILL PRIME THE ATMOSPHERE FOR THE UPPER TROUGH TO TRIGGER CONVECTION TONIGHT...ESPECIALLY IN THE NORTHWEST. BIG CONCERNS WILL BE SLIGHT THREAT OF SEVERE THUNDERSTORMS AND HEAVY RAIN CAUSING FLASH FLOODING. THE WESTERN HALF OF OUR CWA IS INCLUDED IN THE SLIGHT RISK AREA FROM SPC. MORNING SOUNDING AT DRT SHOWED PW AROUND 135 PERCENT OF NORMAL. HAVE INCLUDED MENTION OF POSSIBLE SEVERE IN ZONES AND WILL CONTINUE THE FLASH FLOOD WATCH FOR THE WESTERN COUNTIES. RAIN CHANCES WILL CONTINUE THROUGH FRIDAY AFTERNOON WITH A BIT OF A LULL THURSDAY NIGHT. CHANCE OF HEAVY RAIN WILL DECREASE...BUT SEVERE THREAT WILL RETURN WED AFTERNOON AND EVENING. ONCE THE UPPER TROUGH EXITS THE REGION...HIGH PRESSURE WILL MOVE IN BEGINNING THIS WEEKEND. THIS WILL BEGIN A QUIET PERIOD WITH LITTLE CHANCE OF RAIN AND NEAR NORMAL TEMPERATURES. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 66 85 64 81 64 / 40 30 20 30 20 AUSTIN BERGSTROM INTL AIRPORT 64 84 62 81 62 / 40 30 20 30 20 DEL RIO INTL AIRPORT 67 85 65 82 65 / 60 40 40 20 10 SAN ANTONIO INTL AIRPORT 66 84 64 81 64 / 40 30 30 30 20 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR THE FOLLOWING ZONES: DIMMIT...EDWARDS...KINNEY...MAVERICK...REAL...UVALDE...VAL VERDE...ZAVALA. && 08/25
Hazardous weather outlook, May 8, 11:50 AM CDT, 6 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1150 AM CDT TUE MAY 8 2007 TXZ171>173-183>194-202>209-217>225-228-091100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 1150 AM CDT TUE MAY 8 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...GENERALLY ALONG AND WEST OF A BURNET TO BOERNE TO DILLEY LINE THIS EVENING THROUGH TONIGHT. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR WESTERN SOUTH CENTRAL TEXAS COUNTIES...GENERALLY ALONG AND WEST OF A ROCKSPRINGS TO LEAKEY TO CARRIZO SPRINGS LINE...VALID THIS EVENING THROUGH TONIGHT. A COMPLEX OF STRONG TO SEVERE THUNDERSTORMS OVER WEST TEXAS ARE EXPECTED TO EXPAND EAST INTO THE SOUTHERN EDWARDS PLATEAU BY EARLY THIS EVENING...AND INTO THE WESTERN HILL COUNTRY AND RIO GRANDE PLAINS BY LATE TONIGHT. ANY THUNDERSTORM THAT DEVELOPS WILL BE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS...AND BRIEF TORNADOES. SOME OF THE THUNDERSTORMS WILL TRAIN OVER THE SAME AREAS... CAUSING FLASH FLOODING RAINS OF 2 TO 5 INCHES OVER LOCALIZED AREAS. OVERNIGHT RAINFALL TOTALS IN THE FLASH FLOOD WATCH AREA SHOULD AVERAGE AROUND ONE INCH...BUT EVEN AN INCH OF RAIN FALLING IN A SHORT TIME COULD PRODUCE FLOODING OVER THE ALREADY SATURATED SOILS. THERE IS ALSO A POTENTIAL FOR MINOR TO MODERATE RIVER FLOODING FOR STREAMS OVER EDWARDS AND VAL VERDE COUNTY...INCLUDING THE RIO GRANDE...PECOS...AND DEVILS RIVERS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE SLIGHT RISK OF SEVERE THUNDERSTORMS WILL CONTINUE WEDNESDAY INTO THE DAYTIME HOURS THURSDAY...WITH THE THREAT SPREADING WEST TO EAST WEDNESDAY NIGHT. THE MAIN THREAT WILL BE FOR LOCALLY HEAVY RAINFALL...WITH ISOLATED TOTALS OF 3 TO 6 INCHES POSSIBLE. LARGE HAIL...DAMAGING WINDS...AND BRIEF TORNADOES ARE ALSO POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND TONIGHT
In the hours before
Special weather statement, May 8, 6:28 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 628 PM CDT TUE MAY 8 2007 TXZ171>173-183>194-202>209-217>225-228-090300- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO... ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG... BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS... BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS... SEGUIN...LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY... PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES... CUERO...HALLETTSVILLE...CARRIZO SPRINGS 628 PM CDT TUE MAY 8 2007 ...RAIN CHANCES CONTINUE THIS WEEK... A SLOW MOVING LOW ALOFT OVER THE SOUTHWEST U.S. AND NORTHERN MEXICO WILL MOVE SLOWLY EAST THE NEXT FEW DAYS...MOVE ACROSS SOUTH CENTRAL TEXAS THURSDAY AND EAST OF THE AREA ON FRIDAY AND FRIDAY NIGHT. A SERIES OF FAST MOVING WEATHER DISTURBANCES IN ADVANCE OF THIS SPRING STORM SYSTEM WILL MOVE NEAR THE AREA THROUGH THURSDAY. THERE IS A CHANCE FOR SHOWERS OR THUNDERSTORMS THROUGH THURSDAY. ON FRIDAY...THERE WILL BE A CONTINUED CHANCE FOR RAIN...SHOWERS OR THUNDERSTORMS...THEN THIS ACTIVITY IS EXPECTED TO DECREASE FROM THE WEST FRIDAY NIGHT. THIS WEATHER PATTERN HAS THE POTENTIAL TO CAUSE SEVERE THUNDERSTORMS AND HEAVY RAINS. THE PRIMARY SEVERE WEATHER THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. LOCALLY HEAVY RAINFALL IS LIKELY AT TIMES...AND HAS THE POTENTIAL TO CAUSE FLASH FLOODING THIS WEEK. ADDITIONAL STATEMENTS WILL BE ISSUED AS CONDITIONS WARRANT. FOR THE LATEST WEATHER INFORMATION...ON THE WEB...GO TO WWW.SRH.WEATHER.GOV/EWX.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 7:05 PM CDT | Flash Flood Warning | EWX | Edwards, Real | 4 hr |
| May 7, 7:57 PM CDT | Flash Flood Warning | EWX | Dimmit | 3 hr |
| May 7, 8:12 PM CDT | Flash Flood Warning | EWX | Uvalde, Zavala | 3 hr |
| May 7, 8:50 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit | 25 min |
| May 8, 3:44 AM CDT | Flash Flood Watch | EWX | Bandera, Dimmit, Edwards, Gillespie, Kerr, Kinney and 6 more | 24 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.